1. Cipro or any related drug. These medications will all end in “floxin”.  They are antibiotics which can cause crippling tendon ruptures in short courses of even 5 days.  These medications are given for a wide variety of infections, including infections of bones and joints, endocarditis, gastroenteritis, malignant otitis externa, respiratory tract infections, cellulitis, urinary tract infections, prostatitis, anthrax, and chancroid. There are other safer antibiotics. Just say “no”!
  2. Fosamax for osteoporosis.  This medication can cause esophagitis because Fosamax can get stuck in the throat upon swallowing. But the worst side effect is an erosion of the bone of the jaw, which does not stop when the drug is discontinued.  This medication causes the bone to look artificially strong on bone density screening because it prevents old, worn-out bone cells to be eliminated.  This prevents the “trash collectors” from removing the garbage.  The bones become brittle.  For the first time, women are complaining of hearing a snap and falling from a broken hip (previously women with a broken hip would fall and then hear the snap).  If bones are thin or weak, the underlying reason needs to be discerned by a doctor that understands bone physiology and hormones (like me!).  Just say “no”!
  3. Lipator is a medication to lower cholesterol. It has unacceptable side effects including brain dysfunction and memory loss, sore muscles and liver dysfunction.  High cholesterol generally has a cause that needs to be figured out, such as a nutritional deficiency or poor diet.  Also, there is little evidence to demonstrate that low cholesterol levels confer health benefits.  In fact, we need cholesterol for our hormone production, to make bile acids for digestion, to synthesize Vitamin D, and to make cell membranes. Unless you have a good reason, such as an astronomically high cholesterol, just say “no” to this medication too.